What Are The Major Side Effects From Using Symbicort?

Question

Asked by BEVERLY

What Are The Major Side Effects From Using Symbicort?

I'VE BEEN USING MY SYMBICORT INHALER FOR 2 YEARS.. SINCE THAT TIME I'VE STARTED HAVING PROBLEMS WITH MY STOMACH/ ACID REFLUX, MAJOR BACK ACHES, ALSO NOTICE AFTER USING MY INHALER AND I BECOME VERY EXHAUSTED AND WEAK.. I WAS WITHOUT MY SYMBICORT FOR 3 WEEKS AND NOTICE THAT ALL OF THESE THINGS WENT AWAY.. BUT ONCE I STARTED BACK ON THE MEDICINE THE PROBLEMS ALL CAME BACK...

Answer

Hi Beverly... Stomach discomfort is listed as a common side effect of Symbicort, so what you're feeling there could be related. However, acid reflux is also linked to asthma, so it's hard to say which comes first.

As for the backaches, exhaustion and weakness, I couldn't find any listing of those as side effects in the literature. My advice is to talk with your doctor about how you've been feeling and the improvement you noticed when you went off the Symbicort for those few weeks.

There are many asthma medications available, so if your doctor wants to try something different, you should be able to do so.

Good luck & feel better!

Kathi